Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 5, 2021, 2:04 PM MDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:04 PM MDT (20:04 UTC)
- Expired
- Jul 5, 2021, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Riverton, WY
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS85 KRIW 052004 SPSRIW Special Weather Statement National Weather Service Riverton WY 204 PM MDT Mon Jul 5 2021 WYZ012-013-024-052030- Jackson Hole-Teton and Gros Ventre Mountains-Salt River and Wyoming Ranges- 204 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTH CENTRAL TETON COUNTIES UNTIL 230 PM MDT... At 203 PM MDT, Doppler radar was tracking a strong thunderstorm near Hoback, or 13 miles northeast of Alpine, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hoback around 220 PM MDT. Other locations impacted by this storm include Hoback Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with this storm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4321 11087 4337 11087 4340 11055 4313 11058 TIME...MOT...LOC 2003Z 274DEG 15KT 4328 11082 $$ Vorst
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:35 AM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 5, 10:35 AM MDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1035 AM MDT Mon Jul 5 2021 .SHORT TERM...(Today through Tuesday) Issued at 249 AM MDT Mon Jul 5 2021 The H5 ridge continues to drift east this morning, allowing the next shortwave trough to develop as it moves into SW Idaho. Diffluence ahead of the trough has already brought the leading edge of showers into western WY this morning, and will race across the state today. Short-range models have already been underestimating PoP chances, so have pushed overall chances upwards, especially for NW WY, where the best midlevel lift will cross. Higher elevations could see widespread accumulations of a quarter of an inch, with some areas in the Absarokas approaching a half inch. Unfortunately, it looks like southern WY along the I-80 corridor will see lower chances, and will have a hard time falling through the low level dry layer. As the trough rotates through, rain chances out west decrease through the evening, with increasing chances along the Bighorn Range south across Natrona County into the Green Mountains. Most rainfall should be complete for western and central WY by midnight tonight, with skies clearing for most areas by sunrise. Tuesday will see mostly clear conditions for most locations through the day. Models are hinting at a few residual showers possibly for the northern mountain ranges, but these will be isolated and produce minimal rain and lightning. .LONG TERM...(Tuesday night through Sunday) Issued at 249 AM MDT Mon Jul 5 2021 The beginning of the period has a dome of high pressure centered near the Great Basin and fairly tight gradient of west to northwest flow over Montana and northern portions of Idaho. Wyoming is in between these features. In general the long-term can be characterized by the high and the flow to the north throughout the first part of the period. Breaking down the forecast further, a trough starts to head towards the Pacific Northwest coast on Wednesday. As the day progresses, areas in the northwest may start to see some influence from this feature. The EC picks up on a bit of moisture near YNP at 00Z Thursday, but any precipitation looks to be very limited. For Thursday into Friday, the trough continues to progress eastward. At the same time, this would suppress the high a bit and models do showing the center of this latter feature retrograding to the west by 00Z Saturday. This would shift the flow around to the northwest for Wyoming and allow more moisture to move in to the state. The EC keeps any moisture just skirting the northern border of the state. The GFS has a bit more with some pockets across the CWA. While there may not be much of moisture with the trough, temperatures do look to fall about 10 degrees from Thursday into Friday. Winds are also expected to pick up with the gradient tightening as the northern periphery of the high is suppressed. Moving further into Saturday, the high looks to deepen and be centered close to Las Vegas with northwesterly flow over WY. The orientation of the ridge into the weekend looks to be in a SW- NE fashion. That puts WY more under the axis allowing for a warming of temperatures again with drier conditions. Overall during the period very little in the way of precipitation is anticipated during the entire period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday) Issued at 1035 AM MDT Mon Jul 5 2021 VFR conditions will prevail at the terminal sites. Showers and some thunderstorms will occur over the region through 03Z. Some storms will have brief heavy rain, producing local MVFR conditions. Gusty wind to 30 knots will occur with most storms. Partial mountain obscuration will occur at times. Isolated showers or storms may linger through 06Z from KBYG to KCPR. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 249 AM MDT Mon Jul 5 2021 A good wetting rainfall is in the forecast today for most areas of central and northern Wyoming, with some locations along the Absarokas south into the Wind River range possibly receiving a quarter to a half inch of rainfall. Showers will also move across southern WY, generally along the I-80 corridor, but these will have more trouble dropping rainfall through a drier layer near the surface. This will bring a continued threat for dry lightning in the afternoon, mainly zones 277 and 279. Dry and warmer conditions build through the rest of the week, with negligible precipitation expected through next weekend. && .RIW WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Straub LONG TERM...Clayton AVIATION...AR FIRE WEATHER...Straub
Hazardous weather outlook, Jul 5, 4:49 AM MDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 449 AM MDT Mon Jul 5 2021 WYZ001>020-022>030-061100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 449 AM MDT Mon Jul 5 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and evening, especially across northwest Wyoming. Brief gusty winds are possible near any showers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 5, 2:04 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 204 PM MDT Mon Jul 5 2021 WYZ012-013-024-052030- Jackson Hole-Teton and Gros Ventre Mountains-Salt River and Wyoming Ranges- 204 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTH CENTRAL TETON COUNTIES UNTIL 230 PM MDT... At 203 PM MDT, Doppler radar was tracking a strong thunderstorm near Hoback, or 13 miles northeast of Alpine, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hoback around 220 PM MDT. Other locations impacted by this storm include Hoback Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with this storm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4321 11087 4337 11087 4340 11055 4313 11058 TIME...MOT...LOC 2003Z 274DEG 15KT 4328 11082 Vorst
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:06 PM MDT | Special Weather Statement | RIW | Park | 24 min |
| Jul 4, 7:47 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Jul 4, 8:19 PM MDT | Special Weather Statement | RIW | Fremont | 26 min |
| Jul 5, 2:15 PM MDT | Special Weather Statement | RIW | Teton | 15 min |
| Jul 5, 3:26 PM MDT | Special Weather Statement | RIW | 19 min | |
| Jul 5, 4:58 PM MDT | Special Weather Statement | RIW | Fremont | 32 min |
| Jul 5, 5:14 PM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| Jul 5, 5:25 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 35 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.